MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Model Number C503
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2022, the customer processed the same sample five times.The results were not reproducible.On (b)(6) 2022, the complete arm of a mechanism was changed.On (b)(6) 2022, the customer processed 15 samples with reproducible results.On (b)(6) 2022, the customer sent samples for reprocessing to a reference laboratory that uses a cobas 6000.Similar results were obtained.On (b)(6) 2022, the fsr indicated that the results are now reproducible and that local maintenance has solved the issue.The investigation determined that the event was caused by a maintenance issue (exchange of mechanism).There was no indication of a reagent problem.H3 other text : na.
 
Event or Problem Description
The initial reporter received questionable a1cx3 (tina-quant hemoglobin a1cdx gen.3) results for four patient samples tested on a cobas pro c 503 analytical unit.The initial result was reported outside of the laboratory.On (b)(6) 2022: sample 1 the initial result was 17.4 %.The repeat result was 23.9 %.Sample 2 the initial result was 9.18 %.The repeat result was 7.5 %.Sample 3 the initial result was 7.01 %.The repeat result was 6.03 %.For sample 3, the reporter detected that the glucose result did not coincide with the hba1c result which prompted the rerun of the sample.On (b)(6) 2022, the field service representative (fsr) changed one of the solenoid valves (sv).On (b)(6) 2022, the following questionable results were obtained: sample 4 the initial result was 6.08 %.The repeat result was 7.1 %.Sample 5 the initial result was 7.02 %.The repeat result was 5.5 %.Sample 6 the initial result was 7.01 %.The repeat result was 6.03 %.Sample 7 the initial result was 8.03 %.The repeat result was 5.7 %.On (b)(6) 2022, the field service representative (fsr) changed the pipette and printed circuit board (pcb).He also adjusted the ultrasonic agitators as the frequencies did not match those of the agitator.The issue was not resolved.Sample 8 the initial result was 15.7 %.The repeat result was 7.16 %.The repeat results were deemed correct.  the reagent lot number was 62958201 with an expiration date of 31-aug-2023.
 
Additional Manufacturer Narrative
In mfr report ref #1823260-2023-00027-00, the first line of b5 - describe event or problem should have been: "the initial reporter received questionable a1cx3 (tina-quant hemoglobin a1cdx gen.3) results for eight patient samples tested on a cobas pro c 503 analytical unit." instead of: "the initial reporter received questionable a1cx3 (tina-quant hemoglobin a1cdx gen.3) results for four patient samples tested on a cobas pro c 503 analytical unit.".
 
Additional Manufacturer Narrative
Mdr codes component code and eval conclusion code were updated.

Brand Name
COBAS C 503 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
na
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16094840
Report Number1823260-2023-00027
Device Sequence Number20537241
Product Code JJE
UDI-Device Identifier07613336120927
UDI-Public07613336120927
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K191899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC503
Device Catalogue Number08463662001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer12/06/2022
02/08/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date01/04/2023
03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown